May 27, 2013 at 7:59 pm #120423
TechdogMemberMay 27, 2013 at 7:59 pmPost count: 19
I am taking this but an getting very confused at times, along with moments that I feel like crying often. Anyone else take this?REPORT ABUSEMay 28, 2013 at 3:47 pm #120429
trashmanMemberMay 28, 2013 at 3:47 pmPost count: 546
yes I take 108mg Effexor. for me I have been taken this since 2010. I think it makes me forgetful. tiered and very sad! not suicidal . but dying suddenly. so far no luck.I find that the sadness I live with is getting darker ! this being disable is hard knowing I have nothing to give the world. because I am a little slow and very ADHD!!!!REPORT ABUSEMay 29, 2013 at 11:57 am #120434
Patte RosebankParticipantMay 29, 2013 at 11:57 amPost count: 1517
@techdog, how long have you been taking it?
I’ve been taking Effexor XR for about 15 years, now, and I’ve found that it really numbs my emotions. This is a very common side-effect. So are elevated blood-sugar and early-onset presbyopia (which is why I’ve been wearing bifocals since I was in my late-20s).
However, Effexor passes through the body very quickly. So, if you forget to take it for a day or so, or wait too many hours between regularly scheduled doses, you may start feeling withdrawal symptoms, which include tearfulness, confusion, and “brain-zaps” of dizziness/vertigo.
If you’re taking it properly, but the side-effects are outweighing any benefits, then Effexor may not be the right med for you. Remember, meds are never one-size-fits-all, so it takes careful, medically-supervised trial-and-error to find the right one for each patient.
Talk to your doctor about this, ASAP. And do NOT stop taking it suddenly. You must be weaned off it very gradually.
The longer you are on the Effexor, the worse your withdrawal symptoms will be. On the two occasions when I was weaned off it, it took several months of removing a few more beads from each day’s capsule. Ultimately, we discovered that my depression goes back so far, that I’ll need to be on Effexor for the rest of my life.REPORT ABUSEOctober 3, 2013 at 2:30 pm #122228
skippingrockMemberOctober 3, 2013 at 2:30 pmPost count: 12
@larynxa, numbs your emotions in what way?
My psychiatrist is just getting me on to Effexor XR, I’ve been taking it for 3 days now at 37.5 mg and then 75 mg next week, switching from Cypralex 20 mg.
She doesn’t think I have ADD because I wasn’t trouble and I did well in school. She thinks it is Depression and Anxiety. But for the most part of my life I’ve been a pretty content person. It is just when things get really difficult when my depression kicks in; like when my parents split, when I broke up with my g-friend of six years and now being a father of two young children on a single income.
I’m really second guessing this transition of meds and reading your other thread of getting off them has me a little scared. I meet with my GP on the 18th of this month; maybe I should try to get in sooner.REPORT ABUSEOctober 3, 2013 at 3:14 pm #122237
blackdogMemberOctober 3, 2013 at 3:14 pmPost count: 906
There are a few things I forgot to say in the other thread that fit here.
Your depression sounds very similar to mine. I actually feel pretty cheerful most days. I usually only get really down when something bad happens. This is called Reactive Depression. You may also have Atypical Depression, which means that you can be “cheered up by happy events”.
But it is possible to be depressed and not feel “sad.” Procrastination, lethargy, forgetfulness, confusion, difficulty making decisions…all of those things are also symptoms of depression. Which is why it is difficult to differentiate it from adult ADHD. And since depression/anxiety are far more common, it’s kind of the go-to diagnosis.
I can’t take Effexor. It turns my stomach inside out. I just started taking Cipralex and so far all it’s doing is making me sleepy and more lethargic. I have been taking Welbutrin (Bupropion) for 10 years.
I think you need to give the Effexor a chance. Even if you don’t want to stay on it if it works,or doesn’t, it will give you an idea of what you need. You might want to look into Welbutrin too since it can help with both depression and ADD. And it is a non-stimulant and non-habit forming.REPORT ABUSEOctober 3, 2013 at 3:26 pm #122240
skippingrockMemberOctober 3, 2013 at 3:26 pmPost count: 12
@blackdog Cipralex makes me sleepy too. To some people it is a stimulant and to others it does the opposite. I ended up having to take it before I went to bed instead of the morning. Besides, I found it easier to take then too because if I forgot I could easily get up and take it rather than being at work and like, “Crap! Now what?”
One thing that I do know is that when I do something great and there is deserving of congratulations to me, I always feel uncomfortable and often brush it aside because there is something in me that says I shouldn’t be “proud”.REPORT ABUSEOctober 3, 2013 at 7:39 pm #122251
blackdogMemberOctober 3, 2013 at 7:39 pmPost count: 906
@skippingrock I just switched back to taking the Cipralex in the evening after trying it in the morning for awhile. And I still feel sleepy. I’ve had a bit of a rough time with it, some nasty side effects in the beginning. I have to stick with it for another four weeks. And then I might have to endure having the dose increased to 20 mg for awhile before I convince my doctor that he’s barking up the wrong tree again.
You think having a hard time accepting praise is bad, I felt guilty and anxious yesterday because someone held a door open for me. I never know what to do when someone offers to help me or give me something. I used to dread having my coworkers offer to share their lunch with me. I would make up excuses to say no, like saying I just wasn’t hungry.
I think my therapist is right. I really do need to go to that self esteem group.REPORT ABUSEOctober 5, 2013 at 11:08 pm #122317
trashmanMemberOctober 5, 2013 at 11:08 pmPost count: 546
looking at my post,I have to say it was wrong . it should say450mg . not108mg that would be my concerta. sorry!!!!REPORT ABUSEOctober 6, 2013 at 10:03 am #122324
blackdogMemberOctober 6, 2013 at 10:03 amPost count: 906
Holy Effexor! That seems like a really high dose. Is that standard for Effexor? Do most people take that much? I don’t really know much about it. I was only on it for a few hours before I started calling Ralph. And kept calling. And calling. All night long.REPORT ABUSEOctober 6, 2013 at 11:08 pm #122329
munchkinMemberOctober 6, 2013 at 11:08 pmPost count: 285
I tried Effexor and really liked it – until I started fainting! It took me 2 weeks of time off work and seeing every doc on the list before I figured out the Effexor was lowering my blood pressure too much.
I already have low BP, but something about the Effexor seemed to be especially bad for me. Now I’m using Cymbalta, which I think is the same type of med, plus Fludroc for the low BP.
The Cymbalta is alright, but I think the Effexor worked better…REPORT ABUSE
You must be logged in to reply to this topic.